Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 1997, 8:24 PM CDT for Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 1997, 8:24 PM CDT (01:24 UTC)
- Expired
- May 7, 1997, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080122
FFWOKC
OKC053-080430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT WED MAY 07 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN GRANT
INCLUDING THE FOLLOWING LOCATIONS
DEER CREEK...MEDFORD...RENFROW AND WAKITA
RADAR RAINFALL ESTIMATES INDICATE RAINFALL EXCEEDING SIX INCHES IN PARTS
OF NORTHERN GRANT COUNTY. AN OBSERVER IN RENFROW REPORTED 2.1 INCHES OF
RAIN BETWEEN 630 AND 730 PM. ADDITIONAL HEAVY RAINFALL IS LIKELY AS
HEAVY THUNDERSTORMS CONTINUE TO MOVE SLOWLY EASTWARD THROUGH THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
&
LAT...LON 3673 9745 3680 9808 3700 9809 3700 9747
MLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:44 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 7, 3:44 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT WED MAY 7 1997 SFC FNT THIS AFTN STRETCHING FROM N CNTRL KS INTO NWRN TX PANHANDLE. THIN LINE OF CU NOW SHOWING UP ON SAT ALG THE BNDRY. WINDS HAVE STARTED TO BACK AHD OF THE FRNT THE PAST FEW HOURS WITH WITH CONVERGENCENCE INCRSG ALG THE BNDRY. EXPECT ACTIVITY TO DVLP ALG THE FNT LATE THIS AFTN AND TONIGHT THEN MOVE EWD ACRS THE FA. VRY UNSTABLE AMS IN PLACE AHD OF THE FRONT. ALSO GOOD TURNING INDICATED IN THE WIND PROFILE ALTHO THE SPEEDS ARE NOT REAL STG. SO WILL MENTION POSSBL SEVERE IN MOST ZONES GRPS. ANOTHER AREA OF DVLPMNT MAY BE FRTHR S INTO THE TX PANHANDLE BETWEEN AMA AND CDS. ANY ACTIVITY DVLPG THERE WUD MOVE INTO SW OK W TX ZONES. WL SPREAD HI POPS ACRS THE FA FOR TONIGHT WITH SOMEWHAT LOWER POPS IN THE SE DUE TO THE UNCERTAINITY IN IN WHEN ACTIVITY MAY REACH THERE. FNT MOVES INTO THE FA OVERNIGHT AND PUSHES THRU THE SE DURING THE DAY FRIDAY PRETTY MUCH ENDING THE THRT OF FRTHR TSTM ACTIVITY. 02 OKC 58 71 49 73 / 70 30 10 10 HBR 55 72 47 75 / 60 20 10 10 SPS 61 75 51 71 / 60 30 10 10 GAG 50 72 41 74 / 60 10 10 10 PNC 54 73 46 74 / 70 30 10 10 DUA 65 75 52 74 / 50 60 10 10 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 7, 5:57 PM CDT, 2 hours 27 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0547 PM 2 WNW GIBBON OK 1.00 INCH HAIL 05/07/97 GRANT 0540 PM 10 ENE AMORITA OK 0.75 INCH HAIL 05/07/97 BZ
Local storm report, May 7, 5:59 PM CDT, 2 hours 25 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0547 PM 2 WNW GIBBON Z OK 1.00 INCH HAIL 05/07/97 GRANT 0540 PM 10 ENE AMORITA OK 0.75 INCH HAIL 05/07/97 BZ
Local storm report, May 7, 7:15 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 715 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0618 PM MEDFORD OK 0.88 INCH HAIL 05/07/97 GRANT 0705 PM 5W 2N MEDFORD OK WIND DAMAGE 05/07/97 GRANT ROOF BLOWN OFF GRAIN ELEVATOR BZ
Local storm report, May 7, 7:33 PM CDT, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
733 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
700-715 PM 5 NW MEDFORD OK TORNADO
05/07/97 GRANT POWER LINES BLOWN DOWN ON HWY
11A BETWEEN MEDFORD AND WAKITA
0720 PM 3 SW RENFROW OK 1.75 INCH HAIL
05/07/97 GRANT
BZLocal storm report, May 7, 8:03 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0752 PM DEER CREEK OK TORNADO
05/07/97 GRANT DEPUTY FROM GRANT CO SHERIFFS
OFFICE REPORTED 2 BRIEF
TOUCHDOWNS
0758 PM 7W BLACKWELL OK TORNADO
05/07/97 KAY KAY COUNTY SPOTTER REPORTED
BZLocal storm report, May 7, 8:24 PM CDT, 0 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0810 PM 12 SW ARNETT OK 0.88 INCH HAIL 05/07/97 ELLIS J
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:36 PM CDT | Tornado Warning | OUN | Grant, Kay | 39 min |
| May 7, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| May 7, 8:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 50 min |
| May 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 60 min |
| May 7, 8:50 PM CDT | Tornado Warning | OUN | Kay, Noble | 40 min |
| May 7, 9:02 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| May 7, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| May 7, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| May 7, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 52 min |
| May 7, 10:24 PM CDT | Tornado Warning | OUN | Harmon | 51 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 62 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 62 min |
| May 7, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 39 min |
| May 7, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 50 min |
| May 7, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 62 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 55 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 55 min |
| May 7, 11:43 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 39 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 53 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.